Jump to content

For Those Of You With Low And High Bp And Tachy And Bradychardia


daisy
 Share

Recommended Posts

I am struggling with highs and lows in bp and heartrate. I have been diagnosed with POTS, afib, atrial tach, SVT and IST. My problem is that my heartrate and bp are so inconsistent anymore. When I am sitting or lying down, my bp plummets to around 80s/40s and my pulse drops as low as 42. When I stand, the POTS kicks in but I have the hyperaderenic form so my bp goes pretty high and of course my pulse goes up high as well. If I am on my feet too long or stand in one place, bp will drop and I'll get the typical symptoms.

I have come to handle the upright stuff pretty well over the years but the low bp and brady stuff is becoming quite a problem. I am having syncope issues lying down and feel like crud. I can't take florinef because then my bp will be too high when I stand. I am only on a calcium channel blocker now because the side effects of the beta blockers and anti-arrythmics became too much over the years. I have to take something to keep my heart in rhythm and keep my bp under control when standing - but then it contributes to how low it drops while sitting. Very frustrating...feel like I need to hover in mid air or something to get it "normal". The other complication is the other arrythmias which get thrown into the mix.

I had surgery two weeks ago so I am assuming I am so flared up now because of that and also because I am having pretty frequent bowel issues as a result of the surgery (had gall bladder removed). But, this was happening prior to that as well. What do those of you who have this do that helps? Anything?

This morning I woke up feeling like I was vibrating inside - very strange - I sat up and looked at my hands because it was if I was shaking all over on the inside but I wasn't on the outside - bp was low so I'm assuming it was related to that...never had that happen before - hope it doesn't again.

Thanks!

Link to comment
Share on other sites

I am currently having the low blood pressure issues. I am hoping to find out more when I see Dr. Grubb in January. I know it can be very frustrating! I have posted about the low blood pressure. As I learn I will try to pass on info to you :)

Link to comment
Share on other sites

Thanks for responding - the frustrating thing is dealing with both the lows and the highs...I wish it would go one way or another and then I could treat it. The treatment for high bp makes the low too low and the treatment for low bp makes the high too high - it's a viscious cycle. I would love to hear what Dr. Grubb tells you - all the best with that.

Link to comment
Share on other sites

Sorry you're having so much trouble!! I'm caught in the cycle as well. When I fainted at my PT appt last week After I went to the ER my HR dropped in the 30's. They held my atenolol for a few doses and sent me home the next day. They sent me home with the my heart racing every time I stood up. My blood pressure plummets usually when I'm sick and it's the same balancing problem ... need the atenolol for my racing heart but is it too risky when my BP is so low? It's such a frustrating balancing act. I'm so torn on getting a pacemaker because at least I wouldn't have to worry about the horrible Bradycardia feeling. Talk about causing fatigue!!! It's such a permanent decision though!! Great description on the vibrating inside feeling. I HATE that! Not sure what that ones from. It keeps me up at night though and I take xanax to try to help it and it makes me fall asleep quicker but I still vibrate!! It happens a lot during my mid day naps also if I wake up before my alarm goes off. ODD!!! I haven't ever fainted laying down though. That would be very concerning!!! That's when it's not longer just an orthostatic upright problem. Horrible dysrhythmia maybe? Monitor needed perhaps? Good luck and sorry I'm not much help as to treatments but I can sympathize!!!

Brye

Link to comment
Share on other sites

Hi, well I've been where all of you all are. I've seen Dr. Grubb and a neurologist who diagnosed small fiber autoimmune autonomic neuropathy by skin biopsy causing the hyperandregenic form of pots. Dr. Grubb prescribed labetalol which is an alpha and a beta. It has stopped the huge postural swings in HR and BP. The neurologist recommended IVIG to treat the autoimmunity, insurance declined to pay for it calling it experimental, the neurologist then offered to treat just symptoms which doesn't stop progression, an anti rejection med to dampen the immune system, or plasmaphereis which would pull the antibodies out of my blood. Dr. Grubb explained that there are several categories of pots, some who mainly drop BP, some who mainly go up and some that do both. Since my TTT showed orthostatic hypertension/tachy which spiked even higher causing my BP/HR to suddenly tank and causing me to pass out. So I have the syncope too.

I am not surprised you are having trouble with atenolol. It stays in the body too long so when you lie down to sleep at night you HR & BP drop even more then they would with out it. It also never completely controlled the standing BP & HR. I was also on another beta inderal while it calmed the HR it caused my BP to go even higher. Of the many, many BP meds I've been given the Labetalol has worked the best so far. I've been on it since september. I still am fatigued, especially in my upper arms and legs and I have been having more sinus pressure type headaches, but I haven't noticed anything other then that. It also has done nothing to improve my sleep, digestive, slow moving gut issues or pain which are part of the autonomic neuropathy.

Also Dr. Grubb has asked my local cardio to do the cactecholimine tests. Hope this helps you all as you work towards getting treatment and the proper testing.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...